MAUDE Adverse Event Report: BECKMAN COULTER COULTER LH 780 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER LH 780 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL
Catalog Number 723585
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 10/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) evaluated the instrument on 10/07/2016 and found a leak from check valve (cv 8) letting clenz bubbles out of the white blood cell (wbc) bath.The fse replaced the check bath resolving the leak.The fse also replaced pinch valve (vl10) which was loose and broken but did not malfunction and the aperture o-rings as a preventative measure.The instrument ran without leaks and all repairs were verified per established service procedures.(b)(4).
 
Event or Problem Description
The customer reported a leak of blood-diluent and cbc lyse fluid of approximately < 1.0 ml in volume which was contained within the coulter lh 780 hematology analyzer.The customer was wearing personal protective equipment (ppe) consisting of a laboratory coat and gloves at the time of the event.There was no report of injury or biohazard exposure to open wounds or mucous membranes.Erroneous patient results were not generated and there was no change or effect to patient treatment in connection to the event.

Brand Name
COULTER LH 780 HEMATOLOGY ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s kraemer blvd
brea CA 92821
MDR Report Key6061786
Report Number1061932-2016-00921
Device Sequence Number422242
Product Code GKZ
UDI-Device Identifier15099590282431
UDI-Public(01)15099590282431(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number723585
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2016
Initial Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1